Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 26, 2021, 1:05 PM CST for Dallas County, Texas. It took effect at Feb 26, 2021, 6:36 PM CST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2021, 1:05 PM CST (19:05 UTC)
- In effect from
- Feb 26, 2021, 6:36 PM CST
- Expired
- Feb 27, 2021, 8:48 AM CST
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 29.66 ft at Feb 26, 2021, 10:00 PM CST.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
375
WGUS44 KFWD 261905
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
105 PM CST Fri Feb 26 2021
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
Trinity River At Dallas affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/fwd.
TXC113-271315-
/O.NEW.KFWD.FL.W.0012.210227T0036Z-210227T1916Z/
/DALT2.1.ER.210227T0036Z.210227T0300Z.210227T0715Z.NO/
105 PM CST Fri Feb 26 2021
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the Trinity River At Dallas.
* From this evening to Saturday afternoon.
* At 12:00 PM CST Friday the stage was 25.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage to a
crest of 30.8 feet late this evening. It will then fall below
flood stage just after midnight tonight.
* Impact...At 30.0 feet, minor lowland flooding will begin. The
pasture lands near the river will flood. Trails along the river
begin to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
122 follow-up statements
236
WGUS84 KFWD 270031
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
631 PM CST Fri Feb 26 2021
...The Flood Warning is extended for the following rivers in Texas...
Trinity River At Dallas affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/fwd.
TXC113-271845-
/O.EXT.KFWD.FL.W.0012.210227T0230Z-210227T1950Z/
/DALT2.1.ER.210227T0230Z.210227T0400Z.210227T0750Z.NO/
631 PM CST Fri Feb 26 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Trinity River At Dallas.
* Until Saturday afternoon.
* At 6:00 PM CST Friday the stage was 29.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this evening to
30.8 feet. It will then fall below flood stage just after midnight
tonight.
* Impact...At 30.0 feet, minor lowland flooding will begin. The
pasture lands near the river will flood. Trails along the river
begin to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
12856
WGUS84 KFWD 271448
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
848 AM CST Sat Feb 27 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Trinity River At Dallas affecting Dallas County.
TXC113-271600-
/O.CAN.KFWD.FL.W.0012.000000T0000Z-210227T1448Z/
/DALT2.1.ER.210227T0230Z.210227T0400Z.210227T0750Z.NO/
848 AM CST Sat Feb 27 2021
...The Flood Warning for the Trinity River At Dallas has been
cancelled...
The Flood Warning is cancelled for
the Trinity River At Dallas.
* At 8 AM CST Saturday the stage was 26.3 feet.
* Flood stage is 30 feet.
* Forecast...The river has crested and will continue to fall. This
is the last forecast for this event.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
DunnWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 26, 11:59 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 26, 11:59 AM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1159 AM CST Fri Feb 26 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Saturday/ Broad cyclonic flow continues across the western two-thirds of the CONUS this morning with multiple upstream shortwave troughs noted on GOES-E water vapor channel imagery. The first is located over the Southern Rockies, with the second one over British Columbia and Washington. The first of these upper-level shortwave troughs will move quickly across the Central Plains and mid- Mississippi Valley later today. The second one (over the Pacific Northwest currently) will amplify and dig southeast across the Intermountain West over the next 24 hours. At the surface, North and Central Texas remain well within the cool sector with a stationary front analyzed across the Texas Coastal Plain. A broad stratus deck covers much of Texas with last night's convection now off to our east across the Mississippi Delta region. The rest of today looks to be cool and cloudy for most of North Texas as the region remains within the cool sector north of the aforementioned stationary front. Some clearing looks to occur mainly west of the Dallas/Fort Worth Metropolitan Area as winds become more westerly, and drier/warmer air advects into the western portions of the CWA. HRRR and 3km NAM moisture fields suggest that most areas near and east of Interstate 35 will remain under the stratus deck for the rest of the daylight hours however. By 12Z Saturday, increasing differential cyclonic vorticity advection in response to an amplifying upper-level shortwave trough across the Intermountain West will lead to surface cyclogenesis over the High Plains of eastern Colorado. Surface winds across the south-central CONUS will become increasingly southerly during the day Saturday in response to surface pressure falls across the High Plains. The stationary front across the Texas Coastal Plains will begin to lift northward as a warm front, reaching southern portions of the forecast area by 15Z, the Interstate 20 corridor by 21Z, and the Red River by 03Z Sunday. The warm sector to the south of the warm front will be characterized by dewpoints in the low 60s and surface temperatures in the upper 60s to lower 70s. This warm and moist air mass beneath mid-level lapse rates exceeding 7 C/km will result in SBCAPE values 500-1,000 J/kg. While the air mass will be modestly unstable, a strong cap looks to remain in place. Forecast soundings indicate CINH of 50-100 J/kg, even along the warm front, as southwesterly winds in the 850-700 mb layer transport warm/dry air into the mid levels. Given the strong cap, and the strongest synoptic-scale ascent still to our northwest, this should limit the ability of the atmosphere to convect during the late afternoon/early evening hours Saturday. Convection-allowing models such as the HRRR and 3km NAM show little in the way of convection during this timeframe. Expecting convective coverage to remain to a minimum, but will maintain chance PoPs to account for the possibility of isolated to widely scattered convection near the warm front where low-level mass convergence could allow for a few showers/storms to develop. The parameter space indicates SBCAPE near 1,000 J/kg in the vicinity of the warm front and effective bulk shear magnitudes near 50 KT which would be supportive of a highly conditional risk for severe thunderstorms capable of large hail. Godwin && .LONG TERM... /Issued 345 AM CST Fri Feb 26 2021/ /Saturday Onward/ Unsettled weather will continue across North and Central Texas through most of the extended forecast period as we remain beneath southwesterly flow aloft. Although there remains some uncertainty, a severe weather threat exists this weekend. As precipitation chances continue next week, a threat for heavy rainfall will exist across portions of the region. Both the ECMWF and NAEFS ensemble guidance indicate high precipitable water values and integrated vapor transport percentiles at or above 90% through Monday night would support a heavy rain threat. Rainfall accumulations will generally be higher across East and Central Texas. Low level southerly flow should become well established by Saturday morning as a surface warm front attempts to push north toward the Red River by Saturday evening. The warm front will serve as an area of focus for showers and thunderstorms to develop, especially during the afternoon/evening hours along and north of the I-20 corridor. We’ll have to keep an eye on the northward extent of the warm front, as areas along/south of the front would have the best potential for the development of strong to severe thunderstorms. Mild temperatures with highs in the mid 70s are expected south of the boundary, while areas north of the boundary only warm into the mid 60s. As we head into the evening hours, model soundings reveal the presence of elevated instability, steep mid level lapse rates, and strong shear. This would support a threat for elevated hail with some of the stronger thunderstorms. Persistent warm air advection will yield a mild night across the region with lows in the 50s to mid 60s. An upper level trough traversing the Plains will send a cold front across the region on Sunday. Ahead of the front, our region will remain in the warm sector with high PW values in place. In the upper levels, our region will remain beneath southwesterly flow, with an upper level jet streak of 100-120 knots in place aloft Sunday afternoon/evening. This set up may result in some strong to severe thunderstorms along/ahead of the cold front mainly along and south of the I-20 corridor. The main threats would be hail and damaging winds. In wake of the passage of the cold front, high temperatures in the 50s are expected region wide on Monday. Rain chances will continue through mid week as an upper level low ejects from the southwest on Monday. A lull in precipitation is possible Tuesday night into Wednesday, but low rain chances will once again return on Wednesday and Thursday. Garcia && .AVIATION... /NEW/ /18Z TAFs/ IFR/MVFR stratus persists across the region, but will slowly scatter out from west to east, with D10 terminals likely to become VFR by 01Z. KACT should also become VFR, but for a shorter period of time. CIGs will lower again late tonight, with IFR likely at all terminals by daybreak. Patchy DZ/BR is likely to develop across the region as a warm front advances northward, resulting in periods of IFR vsby at KACT. CIGs should improve to MVFR after 18Z, but VFR appears unlikely through the end of the extended TAF period at KDFW. Beyond 18Z Saturday, isolated to widely scattered SHRA may develop, with a few isolated TS possible after 21Z, but opted to exclude mention of VCTS in KDFW TAF as confidence in coverage remains low. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 56 49 70 60 66 / 20 5 40 30 70 Waco 58 52 75 62 72 / 10 5 20 20 70 Paris 52 46 65 58 66 / 50 5 50 60 80 Denton 56 46 68 57 63 / 10 0 40 30 60 McKinney 56 47 68 58 65 / 30 5 40 40 70 Dallas 58 52 71 61 68 / 30 5 40 30 70 Terrell 57 49 71 60 67 / 60 5 40 30 80 Corsicana 58 54 75 63 71 / 40 5 30 20 80 Temple 57 53 75 62 72 / 5 5 10 10 70 Mineral Wells 59 47 71 54 62 / 10 0 30 10 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 26, 12:00 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1200 PM CST Fri Feb 26 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1200 PM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Patchy fog will develop late tonight resulting in visibility reductions to less than two miles at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances will return to much of the area Saturday afternoon through Sunday. Low thunderstorm chances will continue behind the cold front Sunday night into Monday. A few strong to severe thunderstorms capable of large hail will be possible late Saturday afternoon and early evening, mainly between Interstate 20 and the Red River. The severe weather threat will continue into Sunday as a cold front moves through the area. Severe weather will be possible along and ahead of the cold front midday Sunday through early Sunday evening. Hail and damaging winds will be the main hazards. Heavy rain may result in minor flooding, especially across East and Central Texas. Remain weather-aware through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:00 PM CST | Special Weather Statement | FWD | Tarrant | 30 min |
| Feb 25, 8:25 PM CST | Special Weather Statement | FWD | Collin | 35 min |
| Feb 25, 8:42 PM CST | Special Weather Statement | FWD | Fannin, Lamar | 48 min |
| Feb 25, 9:18 PM CST | Special Weather Statement | FWD | Delta | 12 min |
| Feb 25, 10:08 PM CST | Special Weather Statement | FWD | Collin | 37 min |
| Feb 25, 11:08 PM CST | Special Weather Statement | FWD | Palo Pinto | 37 min |
| Feb 25, 11:17 PM CST | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Feb 25, 11:57 PM CST | Areal Flood Advisory | FWD | Denton, Tarrant | 5 hr |
| Feb 26, 1:03 AM CST | Special Weather Statement | FWD | Palo Pinto, Stephens | 42 min |
| Feb 26, 2:34 AM CST | Special Weather Statement | FWD | Parker | 41 min |
| Feb 26, 3:30 AM CST | River Flood Warning | FWD | Dallas | 3 hr |
| Feb 26, 6:24 AM CST | River Flood Warning | FWD | Delta, Hopkins | 26 hr |
| Feb 26, 6:28 AM CST | River Flood Warning | FWD | Collin | 7 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.